MAUDE Adverse Event Report: ENCORE MEDICAL L.P X-ALT HIP; LINER/NON-HOODED-NEU, MP7, HXE-PLUS, 36MM

ENCORE MEDICAL L.P X-ALT HIP; LINER/NON-HOODED-NEU, MP7, HXE-PLUS, 36MM
Model Number 931-36-752
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 27 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was an ncmr# (b)(4) associated with the main part # 931-36-752, liner/non-hooded-neu, mp7, hxe-plus, 36mm which (leave space) documents that out of (b)(4) parts lot, one part was 3 parts were rejected.Out of which 1 part was rejected due to major scratch on scallop.Later, the rejected parts were part was found with no defect and accepted after proper justification.And the remaining 2 parts were rejected and scrapped due to gouge on scallop.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post-surgical instructions.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - due to an infection liner, head and sleeve replaced.

Brand Name
X-ALT HIP
Common Device Name
LINER/NON-HOODED-NEU, MP7, HXE-PLUS, 36MM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12936974
Report Number1644408-2021-01347
Device Sequence Number12000762
Product Code OQG
UDI-Device Identifier00888912099615
UDI-Public(01)00888912099615
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2025
Device Model Number931-36-752
Device Catalogue Number931-36-752
Device Lot Number761N2144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-035 LOT 903B2031A; 497-36-000 LOT 638C1272
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale